MAUDE Adverse Event Report: COOK INC FLEXOR GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G32373
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = non-healthcare professional- lab manager.Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure involving a patient of unknown age and gender, the side arm of a flexor guiding sheath detached from the device upon insertion into the patient's groin for femoral access.Unknown 5 french catheters, 0.035 inch wires, and micropuncture devices were used during the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Additional information was received 16sep2019.As reported, access was obtained in the right internal jugular vein, not in the groin.As the dilator made contact with the patient's skin, the device's sidearm detached and fell to the floor.The defect was noticed immediately by the performing physician, who replaced the device with another, unknown sheath to complete the procedure.No further information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5.Investigation - evaluation.Reviews of the complaint history, device history record, manufacturer's instructions, drawings, quality control procedures, instructions for use (ifu), as well as dimensional verification and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed detachment of the sidearm from the check-flo assembly.The device was returned with biomatter on the distal end of the dilator.The outer diameter of the side arm was measured 0.14082 inches.The sidearm measured 16.8 cm in length.Glue residue was present on the side arm tubing and inside of check-flo valve.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not otherwise made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device, which states ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided and the examination of the returned product, investigation has concluded that no cause could be established for the device failure.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8925057
Report Number1820334-2019-02083
Device Sequence Number13506981
Product Code DYB
UDI-Device Identifier00827002323735
UDI-Public(01)00827002323735(17)220605(10)9789128
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2022
Device Model NumberG32373
Device Catalogue NumberKCFW-12.0-38-40-RB
Device Lot Number9789128
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2019
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer10/09/2019
03/20/2020
Initial Report FDA Received Date08/23/2019
Supplement Report FDA Received Date10/10/2019
03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1